Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 20, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 25, 2017, 7:30 PM MDT for 4 counties in Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2017, 7:30 PM MDT (01:30 UTC)
- Expired
- May 25, 2017, 8:01 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Logan County, CO, Morgan County, CO, Washington County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 156 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:46 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
872
WUUS55 KBOU 260130
SVRBOU
COC075-087-121-123-260215-
/O.NEW.KBOU.SV.W.0020.170526T0130Z-170526T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
730 PM MDT THU MAY 25 2017
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
East central Weld County in northeastern Colorado...
Northeastern Morgan County in northeastern Colorado...
Northeastern Washington County in northeastern Colorado...
Logan County in northeastern Colorado...
* Until 815 PM MDT
* At 723 PM MDT, very strong outflow winds produced by a line of
thunderstorms was located along a line extending from 8 miles
northeast of Westplains to near Pawnee Pass to 3 miles north of
Snyder, or along a line extending from 21 miles southeast of
Kimball to 14 miles west of Sterling to 13 miles northeast of Fort
Morgan. The leading edge of these outflow winds was moving east at
55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Blowing dust
could reduce visibilities to less than a few hundred feet
in open areas. Drivers of high profile and light weight
vehicles could lose control with these strong cross
winds.
* Locations impacted include...
Sterling, Fleming, Merino, Iliff, Peetz, Crook, Prewitt Reservoir,
St Petersburg, Antelope Springs, Proctor, Padroni, Atwood, North
Sterling Reservoir, Willard, Stoneham, Westplains, Twin Buttes,
Burdett, Logan Corners and Pawnee Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4100 10266 4054 10277 4030 10290 4039 10374
4099 10358
TIME...MOT...LOC 0123Z 279DEG 48KT 4097 10342 4061 10349 4037 10359
HAIL...<.75IN
WIND...60MPH
$$
BAKER1 follow-up statement
123
WWUS55 KBOU 260201
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
801 PM MDT THU MAY 25 2017
COC075-087-121-123-260209-
/O.CAN.KBOU.SV.W.0020.000000T0000Z-170526T0215Z/
Weld CO-Morgan CO-Washington CO-Logan CO-
801 PM MDT THU MAY 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WELD...
NORTHEASTERN MORGAN...NORTHEASTERN WASHINGTON AND LOGAN COUNTIES IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However, gusty winds
to 45 mph are still possible with these thunderstorms.
LAT...LON 4100 10266 4054 10277 4030 10290 4039 10374
4099 10358
TIME...MOT...LOC 0155Z 279DEG 48KT 4090 10285 4054 10292 4030 10302
$$
ENTREKINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:16 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 25, 3:16 PM MDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 316 PM MDT Thu May 25 2017 .SHORT TERM...(This evening through Friday) Issued at 240 PM MDT Thu May 25 2017 Scattered showers and thunderstorms are expected to continue into the evening hours. Best moisture and instability are located over the eastern plains. Threat for severe thunderstorms is expected to end late by early evening over the plains. Strong thunderstorms will remain possible with gusty winds, small hail, and brief heavy rain. Lift from a nearby jet is helping to trigger the thunderstorms. Additional showers and isolated storms will be possible overnight because of this lift. A weak cold front will bring northerly winds late tonight. On Friday the winds will turn southeasterly and increase low level moisture. Dew points are expected to be in the mid 40s to lower 50s. This will help produce surface based CAPE of 700 to 1500 J/kg. Shear will be good enough to support supercell development. The best chance for severe thunderstorms is expected to be east of I-25. .LONG TERM...(Friday night through Thursday) Issued at 316 PM MDT Thu May 25 2017 West-southwesterly flow aloft is over the CWA Friday night and Saturday. An upper trough moves in Saturday afternoon into Sunday morning. Weak flow aloft moves in with an upper ridge to the west by Sunday night. There is some weak upward energy progged in the synoptic scale on the QG Omega fields Friday night through Saturday night, then benign forcing is progged. The low level wind fields have upslope flow for the plains and foothills Friday night and Saturday. Normal drainage patterns look good for Saturday night, then downsloping for Sunday and Sunday night. Moisture increases over the CWA Friday night, with quite a bit of moisture progged Saturday into the evening. Moisture decreases Sunday and Sunday night. There is some CAPE over the plains and foothills Friday evening, with the highest values over the foothills. There is more CAPE around Saturday afternoon and early evening, mainly over the mountains, foothills and western plains. There is pretty decent CAPE over the mountains only late day Sunday. The QPF fields have measurable rainfall over much of the CWA Friday night, then again late day Saturday over all areas but the eastern plains. By late day Sunday, there are minimal amount of precipitation progged over the high mountains only. For pops, will go mostly with "chance"s Friday night and Saturday. There will be a few areas with "likely"s. Saturday night through Sunday night are much drier, with only a few "chance"s in the mountain only. For temperatures, Saturday's highs are 4-9 C cooler than Friday's highs. Sunday's highs are 3-6 C warmer than Saturday's. For the later days, Monday through Thursday, there is an upper ridge to Colroado's immediate west Monday and Tuesday. The upper ridge weakens somewhat on Wednesday and Thursday, and is right over the state. The moisture for late day storms is mainly confined to the mountains and foothills. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 240 PM MDT Thu May 25 2017 Scattered thunderstorms will remain possible through about 03Z. Main threat with the storms will be gusty outflow winds to 40 knots, brief heavy rain, and small hail. Wind direction through 03Z will primarily be determined by outflow boundaries pushing through. Eventually northerly winds are expected to prevail behind a weak cold front after 06Z. On Friday, southeast winds will usher moisture into the area. Low clouds will be possible with ceilings of 2000 to 4000 feet possible. Stronger thunderstorms are expected after 18Z Friday with wind gusts to 50 knots and large hail possible with the stronger storms. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meier LONG TERM...RJK AVIATION...Meier
Hazardous weather outlook, May 25, 10:18 AM MDT, 9 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1018 AM MDT Thu May 25 2017 COZ030>051-261630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1018 AM MDT Thu May 25 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop in the mountains and quickly spread across the plains. A few severe storms will be possible mainly east of a Fort Morgan to Limon line. Wind gusts to 60 mph along with one inch hail will be the primary threat. Elsewhere gusty winds to 50 mph along with small hail will be possible with the storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday More thunderstorms will be possible on Friday as an upper level disturbance slowly crosses over northern Colorado. It is possible that some of the thunderstorms on Friday may become strong or severe with large hail, damaging wind gusts and brief heavy rainfall. Cool and unsettled weather is expected to continue Saturday along with another round of afternoon thunderstorms. Warmer temperatures are expected from Sunday through the middle of next week, but each afternoon will see a chance of thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 2 pm over the far northeast plains.
In the hours before
Local storm report, May 25, 1:48 PM MDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
148 PM MDT THU MAY 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL 10 SSW FLEMING 40.55N 102.91W
05/25/2017 M1.00 INCH LOGAN CO TRAINED SPOTTER
0105 PM TORNADO 5 S ATWOOD 40.48N 103.27W
05/25/2017 LOGAN CO STORM CHASER
WEAK TORNADO. BRIEF TOUCHDOWN IN OPEN FIELD. NO DAMAGE
REPORTED.
&&
KFLocal storm report, May 25, 2:55 PM MDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT THU MAY 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL SE PLATNER 40.16N 103.07W
05/25/2017 M1.00 INCH WASHINGTON CO EMERGENCY MNGR
0144 PM HAIL 10 SSW FLEMING 40.55N 102.91W
05/25/2017 M1.00 INCH LOGAN CO TRAINED SPOTTER
0105 PM TORNADO 5 S ATWOOD 40.48N 103.27W
05/25/2017 LOGAN CO STORM CHASER
WEAK TORNADO. BRIEF TOUCHDOWN IN OPEN FIELD. NO DAMAGE
REPORTED.
&&
KBOWENSpecial weather statement, May 25, 6:30 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Denver CO
630 PM MDT THU MAY 25 2017
COZ042-043-260115-
Central and South Weld County CO-Northeast Weld County CO-
630 PM MDT THU MAY 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WELD COUNTY UNTIL 715 PM
MDT...
At 625 PM MDT, Doppler radar was tracking a line of strong winds
produced by showers and thunderstorms over northwest Weld County.
The leading edge of these winds extended from 9 miles northwest of
Briggsdale to 3 miles west of Platteville. This line of strong
outflow winds was moving southeast at 40 mph.
Wind gusts up to 50 mph will be possible.
Law enforcement has received a number of reports of considerable
blowing dust produced by these winds.
Locations impacted include...
Eastern Greeley, Evans, Platteville, Hudson, La Salle, Kersey,
Keenesburg, Gilcrest, Galeton, Gill, Barnesville, Riverside
Reservoir, Milton Reservoir, Briggsdale and Roggen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle. Blowing dust my also
reduce visiblities briefly to near zero. Motorists should prepare to
slow down if approaching this blowing dust.
&&
LAT...LON 4063 10398 4052 10407 4052 10415 4043 10415
4000 10450 4020 10493 4058 10460 4076 10439
TIME...MOT...LOC 0025Z 322DEG 33KT 4073 10444 4022 10488
BAKERSpecial weather statement, May 25, 7:13 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Denver CO
713 PM MDT THU MAY 25 2017
COZ040-043>045-260200-
Central and South Weld County CO-Morgan County CO-
Central and East Adams and Arapahoe Counties CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
713 PM MDT THU MAY 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD...EASTERN
ARAPAHOE...MORGAN AND EASTERN ADAMS COUNTIES UNTIL 800 PM MDT...
At 709 PM MDT, Doppler radar a line of strong straight line winds
sweeping across northwest Morgan, southeast Weld and central Adams
Counties. The leading edge of these outflow winds extends from 3
miles west of Antelope Springs to 4 miles north of Hoyt to 3 miles
northwest of Bennett, or along a line extending from 12 miles north
of Fort Morgan to 40 miles southeast of Greeley to 26 miles east of
Denver. Movement of this leading edge of strong winds was southeast
at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Fort Morgan, northeastern Aurora, Brush, Bennett, Wiggins, Log Lane
Village, Hillrose, Hoyt, Shamrock, Antelope Springs, Leader, Weldona,
Twelve-Mile Corner, Jackson Reservoir, Strasburg, Adena School,
Orchard, Byers, Adena and Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden strong and gusty winds. Secure loose objects and
move to a safe shelter inside a building or vehicle. Blowing dust
may also briefly reduce visibilities to less than quarter mile.
&&
LAT...LON 4046 10347 4030 10347 4000 10365 4000 10370
3992 10371 3957 10415 3982 10459 4052 10409
4052 10396
TIME...MOT...LOC 0109Z 296DEG 40KT 4045 10377 4009 10410 3980 10447
BAKERSpecial weather statement, May 25, 7:17 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Denver CO
717 PM MDT THU MAY 25 2017
COZ040-043>045-260200-
Central and South Weld County CO-Morgan County CO-
Central and East Adams and Arapahoe Counties CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
717 PM MDT THU MAY 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD...EASTERN
ARAPAHOE...MORGAN AND EASTERN ADAMS COUNTIES UNTIL 800 PM MDT...
At 709 PM MDT, Doppler radar extended a line of strong straight line
winds sweeping across northwest Morgan, southeast Weld and central
Adams Counties. The leading edge of these outflow winds extended
from 3 miles west of Antelope Springs to 4 miles north of Hoyt to 3
miles northwest of Bennett, or along a line extending from 12 miles
north of Fort Morgan to 40 miles southeast of Greeley to 26 miles
east of Denver. Movement of this leading edge of strong winds was
southeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Fort Morgan, northeastern Aurora, Brush, Bennett, Wiggins, Log Lane
Village, Hillrose, Hoyt, Shamrock, Antelope Springs, Leader, Weldona,
Twelve-Mile Corner, Jackson Reservoir, Strasburg, Adena School,
Orchard, Byers, Adena and Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden strong and gusty winds. Secure loose objects and
move to a safe shelter inside a building or vehicle. Blowing dust
may also briefly reduce visibilities to less than quarter mile.
&&
LAT...LON 4046 10347 4030 10347 4000 10365 4000 10370
3992 10371 3957 10415 3982 10459 4052 10409
4052 10396
TIME...MOT...LOC 0109Z 296DEG 40KT 4045 10377 4009 10410 3980 10447
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:30 PM MDT | Special Weather Statement | BOU | Weld | 45 min |
| May 25, 6:46 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 44 min |
| May 25, 7:13 PM MDT | Special Weather Statement | BOU | Adams, Morgan | 47 min |
| May 25, 7:17 PM MDT | Special Weather Statement | BOU | Adams, Morgan | 43 min |
| May 25, 7:54 PM MDT | Special Weather Statement | BOU | Morgan, Washington | 36 min |
| May 25, 7:55 PM MDT | Special Weather Statement | BOU | Morgan, Washington | 35 min |
| May 26, 7:27 AM MDT | River Flood Advisory | BOU | Weld | 4 days |
| May 26, 1:16 PM MDT | Special Weather Statement | BOU | Denver | 44 min |
| May 26, 2:01 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe | 59 min |
| May 26, 2:21 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 13 min |
| May 26, 2:32 PM MDT | Special Weather Statement | BOU | Adams | 43 min |
| May 26, 3:12 PM MDT | Special Weather Statement | BOU | Morgan | 48 min |
| May 26, 3:14 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 46 min |
| May 26, 4:09 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 36 min |
| May 26, 4:19 PM MDT | Tornado Warning | BOU | Washington | 26 min |
| May 26, 4:48 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 42 min |
| May 26, 4:53 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 52 min |
| May 26, 5:10 PM MDT | Tornado Warning | BOU | Washington | 35 min |
| May 26, 5:23 PM MDT | Special Weather Statement | BOU | Elbert | 52 min |
| May 26, 5:46 PM MDT | Special Weather Statement | BOU | Morgan | 44 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.